Alert archive / New York / Flash Flood Warnings in 2001
Flash Flood Warning 10, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 22, 2001, 10:25 PM EDT for Chemung County, Tioga County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 22, 2001, 10:25 PM EDT (02:25 UTC)
- Expired
- Jun 23, 2001, 1:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Chemung County, NY, Tioga County, NY
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 230227 FFWBGM NYC015-107-230515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 1025 PM EDT FRI JUN 22 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN TIOGA COUNTY IN CENTRAL NEW YORK. EASTERN CHEMUNG COUNTY IN CENTRAL NEW YORK. * UNTIL 130 AM EDT. * AT 1015 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED HEAVY RAIN OCCURRING OVER EASTERN CHEMUNG COUNTY AND WESTERN TIOGA COUNTY. RADAR ESTIMATES INDICATE THAT BETWEEN ONE AND A HALF /1.50/ AND TWO AND AN HALF /2.50/ INCHES OF RAIN HAVE FALLEN IN THE PAST THREE HOURS. OCCASIONAL MODERATE TO HEAVY RAIN WILL CONTINUE OVER THE WARNED AREAS FOR THE NEXT SEVERAL HOURS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. LAT...LON 4202 7675 4201 7651 4228 7629 4227 7663 $$ VAN AUSDALL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 9:23 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 22, 9:23 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 923 PM EDT FRI JUN 22 2001 HEAVY RAIN ACROSS CENTRAL ZONES THIS EVENING WITH A COUPLE SWATHS OF 1 TO 2 INCHES OF RAIN FROM TIOGA COUNTY NY INTO ONEIDA COUNTY. AN STRONG SHORTWAVE IN WEST VIRGINIA IS MOVING NORTH AND WILL GIVE THE AREA ANOTHER ROUND OF MODERATE TO HEAVY RAIN LATER TONIGHT. CURRENT FORECAST AND WATCH LOOKS GOOD...SO NO CHANGES. .BGM...FLASH FLOOD WATCH ALL ZONES THROUGH SATURDAY MORNING. VAN AUSDALL
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:40 PM EDT | Flash Flood Warning | BGM | Cortland | 3 hr |
| Jun 22, 11:00 PM EDT | Flash Flood Warning | BGM | Cortland | 6 hr |
| Jun 23, 9:39 AM EDT | Flash Flood Warning | BGM | Tioga | 3 hr |
| Jun 23, 10:21 AM EDT | Flash Flood Warning | BGM | Cortland | 3 hr |
| Jun 23, 11:24 AM EDT | Flash Flood Warning | BGM | Broome | 3 hr |
| Jun 23, 11:50 AM EDT | Flash Flood Warning | BGM | Chenango | 3 hr |
| Jun 23, 12:19 PM EDT | Flash Flood Warning | BGM | Madison, Oneida | 3 hr |
| Jun 23, 1:06 PM EDT | Flash Flood Warning | BGM | Cortland | 3 hr |
| Jun 23, 2:57 PM EDT | Flash Flood Warning | BGM | Chenango, Madison, Oneida | 3 hr |
Nearby
Flash Flood Warnings in New York, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.